Priapism following trazodone
overdose with cocaine use

by
Myrick H, Markowitz JS, Henderson S
The Institute of Psychiatry, The Medical University of
South Carolina, Charleston 29425, USA.
Ann Clin Psychiatry 1998 Jun; 10(2):81-3


ABSTRACT

Priapism is a urologic disorder and medical emergency with a variety of known etiologies including the use of psychotropic medications. The antidepressant trazodone is the agent most frequently implicated in the precipitation of priapism. Additionally, a number of drugs of abuse including marijuana, ethanol, and cocaine have been known to cause the disorder. It is unknown if drugs may act in an additive or a synergistic manner to cause priapism. We report a case of priapism which occurred following trazodone overdose in an individual actively using cocaine. This case suggests that combined trazodone and cocaine use may pose an additional risk of priapism. Since trazodone is commonly employed as a hypnotic and often chosen for polysubstance abusers due to its low abuse potential, clinicians should be aware of the possible additive risk of priapism in this patient population.
Viagra
Cocaine
Alcohol
Marijuana
Trazadone
Nefazodone
Clitoral priapism
Trazodone for exhibitionists
Trazodone (Desyrel) : structure



Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family